Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 27, NWS Houston/Galveston, TX

April 27, 20165 counties in Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 27, 2016, 3:51 AM CDT for 5 counties in Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2016, 3:51 AM CDT (08:51 UTC)
Expired
Apr 27, 2016, 4:30 AM CDT
In force
39 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brazos County, TX, Grimes County, TX, Houston County, TX, Madison County, TX, Walker County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 10:21 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2622 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
1.5
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted.

934 
WUUS54 KHGX 270851
SVRHGX
TXC041-185-225-313-471-270930-
/O.NEW.KHGX.SV.W.0027.160427T0851Z-160427T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
351 AM CDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HOUSTON COUNTY IN SOUTHEASTERN TEXAS...
  NORTHWESTERN WALKER COUNTY IN SOUTHEASTERN TEXAS...
  NORTHERN GRIMES COUNTY IN SOUTHEASTERN TEXAS...
  NORTHEASTERN BRAZOS COUNTY IN SOUTHEASTERN TEXAS...
  MADISON COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 430 AM CDT

* AT 350 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES EAST OF FRANKLIN TO NEAR KURTEN TO NEAR
  MILLICAN...MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EASTERN COLLEGE STATION...NORTHWESTERN HUNTSVILLE...MADISONVILLE...
  AUSTONIO...BEDIAS...KURTEN...IOLA...CRABBS PRAIRIE...NORTH ZULCH AND
  CARLOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3105 9545 3074 9553 3048 9630 3073 9625
      3094 9631 3109 9598 3109 9577 3114 9577
      3116 9573 3121 9575 3123 9573 3127 9573
      3132 9566 3145 9571 3146 9575 3147 9572
      3150 9574 3153 9565 3154 9565 3155 9555
TIME...MOT...LOC 0850Z 244DEG 50KT 3103 9627 3076 9620 3046 9625 

HAIL...<.75IN
WIND...60MPH
 
$$

40
1 follow-up statement
351 
WWUS54 KHGX 270905
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
405 AM CDT WED APR 27 2016

TXC041-185-225-313-471-270930-
/O.CON.KHGX.SV.W.0027.000000T0000Z-160427T0930Z/
HOUSTON TX-WALKER TX-GRIMES TX-BRAZOS TX-MADISON TX-
405 AM CDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR WESTERN HOUSTON...NORTHWESTERN WALKER...NORTHERN GRIMES...
NORTHEASTERN BRAZOS AND MADISON COUNTIES...

AT 405 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTHWEST OF CENTERVILLE TO NEAR BEDIAS TO
NEAR ANDERSON...MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN HUNTSVILLE...MADISONVILLE...AUSTONIO...BEDIAS...IOLA...CRABBS
PRAIRIE...NORTH ZULCH AND CARLOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3105 9545 3074 9553 3052 9619 3076 9620
      3096 9626 3109 9598 3109 9577 3114 9577
      3116 9573 3121 9575 3123 9573 3127 9573
      3132 9566 3145 9571 3146 9575 3147 9572
      3150 9574 3153 9565 3154 9565 3155 9555
TIME...MOT...LOC 0905Z 244DEG 50KT 3112 9606 3085 9599 3055 9604 

HAIL...<.75IN
WIND...60MPH
 
$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:06 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Apr 27, 12:06 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1206 AM CDT WED APR 27 2016

.AVIATION...
LATEST RAP13 AND NAM12 BRING THE LINE OF STORMS INTO KCLL AND KUTS
BY AROUND 07Z...AND THEN KCXO AND KIAH BETWEEN 08Z AND 09Z. THE
LOW-LEVEL CAP MAY BE TOO MUCH FOR THE STORMS TO REACH ALL THE WAY
TO THE COAST...HOWEVER THERE IS A GOOD CHANCE THUNDERSTORMS WILL
AFFECT KHOU AND KSGR BETWEEN 10Z AND 13Z. THE LATEST MODELS ALSO
DO NOT BRING A WIND SHIFT THROUGH KHOU OR KSGR. THERE IS ALSO A
CHANCE FOR SHOWERS TO REDEVELOP AFTER 02Z.

40

&&

.PREV DISCUSSION... /ISSUED 913 PM CDT TUE APR 26 2016/

DISCUSSION...
00Z SOUNDINGS SHOW A STOUT CAP IN PLACE AT CRP/LCH AND SHV. PW
VALUES ARE UP TO 1.59 AT CRP AND 1.20 AT LCH AND SHV. CAPE VALUES
ARE BETWEEN 3000-4000 J/KG AND LAPSE RATES ABOVE THE CAPPING
INVERSION LOOK STEEP. AT 850 MB...A STRONG LLJ WAS ORIENTED FROM
DEEP SOUTH TEXAS INTO CENTRAL OKLAHOMA WITH DEEP 850 MB MSTR
EXTENDING ACROSS THE EASTERN HALF OF TX/OK. AN 850 MB TROUGH AXIS
EXTENDED N-S ACROSS WEST TEXAS. 700 MB TEMPS WERE 12C AT CRP AND
A FAIRLY WARM 700MB LAYER IS IN PLACE SOUTH OF I-10. AT 300
MB...WINDS WERE STRONGLY DIVERGENT ACROSS THE NORTHERN HALF OF THE
STATE BUT WINDS ALOFT LOOK SOME WHAT ZONAL OVER THE SOUTHERN HALF
OF THE STATE.

THE RAP...TEXAS TECH WRF AND HRRR ALL WANT TO BREAK THE CAP
OVERNIGHT AND BRING A LINE OF SHRA/TSRA THROUGH THE REGION BETWEEN
08-14Z WHILE THE GFS AND NAM12 MAINTAIN THE CAP AND WEAKEN THE
PRECIP PRIOR TO REACHING THE HOUSTON AREA. MODELS ARE SENDING
MIXED SIGNALS BUT THE STORMS OUT WEST ARE MOVING AT A PRETTY GOOD
CLIP (35-40 KTS) AND THE RAP/HRRR/WRF ALL INITIALIZED WELL SO WILL
LEAN TOWARD THE MORE AGGRESSIVE SHORT TERM GUIDANCE. HAVE RAISED
POPS A LITTLE OVER THE CENTRAL ZONES AND BROUGHT SEVERE WORDING
JUST A TAD FURTHER SOUTH (INTO HOUSTON). THE LINE OF STORMS SHOULD
ARRIVE AT KCLL AROUND 4 AM...HOUSTON AROUND 6 AM AND GALVESTON
AROUND 8 AM. STILL SOME UNCERTAINTY WITH REGARD TO THE CAP
STRENGTH AND IF THE CAP HOLDS...THE AREA WILL PROBABLY JUST GET A
FEW SHOWERS. A SPECIAL SOUNDING WILL BE LAUNCHED AT COLLEGE
STATION LATER TONIGHT AND HOPEFULLY WILL PROVIDE A FEW CLUES ON
CAP STRENGTH AND INSTABILITY.

MADE SOME SMALL CHANGES TO THE MARINE AREAS. ISSUED A SMALL CRAFT
ADVISORY FOR GLS BAY AND THE GULF WATERS. THE GRADIENT REMAINS
TIGHT AND GENERALLY THE WINDS BEGIN TO INCREASE IN ADVANCE OF A
NOCTURNAL MCS. ALREADY SEEING SIGNS OF INCREASING WINDS AT KGLS.
THE ADVISORY WILL EXPIRE AT 14Z WED MORNING. 43

43

PREV DISCUSSION... /ISSUED 646 PM CDT TUE APR 26 2016/

AVIATION...
BIT OF A TIGHT PRESSURE GRADIENT HAS KEPT WINDS UP OVER MOST OF
THE TERMINALS LATE THIS AFTERNOON. EXPECT MOST WILL LOSE THE GUST
CHARACTERISTIC BY AROUND 03Z. FAIRLY LARGE CAPPING INVERSION
OVERHEAD WHICH WILL LIKELY HELP IN THE FORMATION OF MVFR
CONDITIONS BETWEEN 02Z AND 06Z. SOME LOCATIONS MAY EXPERIENCE IFR
CONDITIONS. A MODEL CONSENSUS PUSHES A FRONTAL BOUNDARY INTO SE TX
OVERNIGHT TONIGHT AND WEDNESDAY MORNING. A PREFRONTAL TROUGH/DRY
LINE WILL SWING THE WINDS AROUND FROM THE SOUTHEAST TO THE SOUTH.
THE HIGH RESOLUTION MODELS HAVE A LINE OF SHOWERS AND
THUNDERSTORMS ALONG THE PREFRONTAL TROUGH. THE HIGH RESOLUTION
MODELS HAVE BETTER SHOWER AND THUNDERSTORM CHANCES FROM KCLL AND
KUTS SOUTH TO ABOUT KIAH. THUNDER CHANCES LOOK MUCH LOWER AT KLBX
AND KGLS.

SOUTHWEST WINDS WILL FOLLOW THE PASSAGE OF THE FRONT. IT IS LIKELY
THAT THE FRONT WILL NOT MAKE IT PAST HOUSTON BEFORE RETURNING BACK
INLAND WEDNESDAY AFTERNOON.

40

PREV DISCUSSION... /ISSUED 400 PM CDT TUE APR 26 2016/

DISCUSSION...
FAIRLY QUIET WX ACROSS SE TX SO FAR THIS AFTN BUT EXPECTING THIS
TO CHANGE OVERNIGHT. THE STRONG UPPER LEVEL STORM SYSTEM DEEPENING
OVER THE WESTERN PLAINS WILL PRODUCE A LINE OF STRONG/SEVERE OVER
NORTH CENTRAL TX THIS EVENING. THIS LINE IS FCST TO MOVE E/SE
DURING THE OVERNIGHT HRS...LIKELY REACHING THE NW PORTIONS OF THE
CWA AFTER MIDNIGHT. WHILE THERE IS ENOUGH MOISTURE/INSTABILITY
ALONG WITH FAVORABLE WINDS ALOFT TO SUSTAIN THIS ACTIVITY AS IT
MOVES INTO SE TX...THERE IS STILL CONCERNS WITH CAP STRENGTH.
HOWEVER WILL GO AHEAD AND ADD THE MENTION OF SEVERE WX FOR THESE
AREAS OVERNIGHT. LOCALLY HEAVY RAIN ALSO POSSIBLE BUT CELLS WILL
BE MOVING SO EXPECTED RAIN TOTALS OVERNIGHT WILL AVG FROM 1/2 TO 2
INCHES.

CONDITIONS WILL BE IMPROVING FROM THE WEST BY WEDS AFTN WITH THE
SYSTEM MOVING FURTHER E/NE. A BIT OF A BREAK THEN UNTIL FRI WITH
THE UPPER FLOW GOING ZONAL BRIEFLY. THAT BEING SAID...WILL LEAVE
SOME ISO POPS FOR THUR AFTN MAINLY ALONG THE COAST/CENTRAL ZONES
IN DEFERENCE TO THE SEABREEZE. OTHERWISE RAIN CHCS RETURN TO THE
FCST FRI (IN RESPONSE TO THE NEXT UPPER TROF/LOW DIGGING AOA THE
FOUR CORNERS). STRONG SHORTWAVE ROTATING AROUND THE BASE OF THIS
SYSTEM PROGGED TO PRODUCE WIDESPREAD SHOWERS/STORMS FOR BOTH FRI
AND SAT. FCSTS OF HIGH PWS (1.8"-2") AND STRONG DIFFLUENCE ALOFT
POINTING TO THE POSSIBILITY OF HEAVY RAIN/FLOODING FOR THIS TIME
FRAME. WILL HAVE TO SEE IF LATER RUNS KEEP RUNNING WITH THIS. 41

MARINE...
MODERATE AND OCCASIONALLY STRONG ONSHORE WINDS WILL CONTINUE THIS
WEEK...PRIMARILY OVER NIGHT AT STRONGER WINDS MIX DOWN TO THE
SURFACE. THERE WILL LIKELY BE INTERMITTENT PERIODS WHERE CAUTION
AND/OR ADVISORY FLAGS WILL BE REQUIRED. THIS WILL BE ESPECIALLY TRUE
LATER IN THE WEEK AS THE PRESSURE GRADIENT FURTHER TIGHTENS AND THE
FETCH LENGTHENS IN TO THE SOUTHEASTERN GULF. CORRESPONDING WIND
SPEEDS AND SEAS WILL SEE A FURTHER UPWARD BUMP GOING INTO THE
WEEKEND.

A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS ON WEDNESDAY MORNING...FRIDAY AND SATURDAY.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      67  87  70  85  70 /  10  20  30  40  50
HOUSTON (IAH)              71  87  73  85  71 /  10  20  20  30  40
GALVESTON (GLS)            74  83  73  81  74 /  20  10  20  30  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM CDT EARLY THIS
     MORNING FOR THE FOLLOWING ZONES: MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 6 AM CDT EARLY THIS MORNING FOR THE
     FOLLOWING ZONES: GALVESTON BAY.

     SMALL CRAFT ADVISORY UNTIL 9 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&

DISCUSSION...43
AVIATION/MARINE...40
Hazardous weather outlook, Apr 26, 4:01 PM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
401 PM CDT TUE APR 26 2016

GMZ335-TXZ163-164-176>179-195>200-212>214-227-237-238-272115-
BRAZORIA-BRAZOS-BURLESON-CHAMBERS-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-LIBERTY-MADISON-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
401 PM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A STRONG UPPER LEVEL STORM SYSTEM MOVING INTO THE CENTRAL PLAINS
WILL HELP DRAG A LINE OF SHOWERS AND THUNDERSTORMS ACROSS THE
STATE FROM THE WEST STARTING THIS EVENING. THERE IS A SLIGHT RISK
FOR STRONG TO SEVERE THUNDERSTORMS FOR NORTHWESTERN PORTIONS OF
SOUTHEAST TEXAS TONIGHT INTO WEDNESDAY MORNING AS THIS LINE MOVES
ACROSS THE REGION. THE MAIN THREATS FROM THESE STORMS WILL BE
DAMAGING DOWNBURST WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WITH THE ACTIVE WEATHER PATTERN IN PLACE...THERE IS A CHANCE FOR
WIDESPREAD SHOWERS AND THUNDERSTORMS ON FRIDAY AND SATURDAY.
MODELS ARE INDICATING FAVORABLE CONDITIONS FOR LOCALLY HEAVY
RAINS THESE DAYS. DUE TO RECENT FLOODING ISSUES...IT IS
RECOMMENDED TO KEEP A CLOSE EYE ON THE FORECAST THE REST OF THIS
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR NORTHWEST PARTS OF
THE AREA.

In the hours before

Special weather statement, Apr 27, 1:49 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
149 AM CDT WED APR 27 2016

TXZ163-270745-
HOUSTON TX-
149 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOUSTON COUNTY UNTIL 245
AM CDT...

AT 148 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTH OF PALESTINE TO BUFFALO. MOVEMENT
WAS EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAPELAND...LATEXO AND WECHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
HOUSTON COUNTY.

LAT...LON 3157 9525 3158 9517 3156 9514 3154 9514
      3152 9510 3150 9509 3149 9511 3147 9510
      3147 9506 3145 9504 3137 9568 3142 9571
      3145 9571 3146 9575 3147 9572 3149 9574
      3151 9574 3153 9565 3154 9565 3159 9527
TIME...MOT...LOC 0648Z 262DEG 38KT 3188 9563 3145 9604

40
Special weather statement, Apr 27, 2:40 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
240 AM CDT WED APR 27 2016

TXZ163-176-177-196-198-270845-
MADISON TX-GRIMES TX-WALKER TX-HOUSTON TX-BRAZOS TX-
240 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOUSTON...
NORTHWESTERN WALKER...NORTH CENTRAL GRIMES...NORTHEASTERN BRAZOS AND
MADISON COUNTIES UNTIL 345 AM CDT...

AT 239 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES WEST OF CENTERVILLE TO 6 MILES
NORTHWEST OF KURTEN. MOVEMENT WAS EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH AND WINDS IN EXCESS OF 35 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CROCKETT...MADISONVILLE...AUSTONIO...LOVELADY...LATEXO...NORMANGEE...
AND NORTH ZULCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 3144 9528 3101 9551 3090 9563 3091 9571
      3086 9583 3080 9641 3091 9635 3097 9625
      3109 9598 3109 9577 3114 9577 3116 9573
      3121 9575 3127 9573 3132 9566 3136 9566
      3138 9569
TIME...MOT...LOC 0739Z 262DEG 32KT 3123 9617 3086 9632

40
Special weather statement, Apr 27, 3:09 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
309 AM CDT WED APR 27 2016

TXZ163-270845-
HOUSTON TX-
309 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON COUNTY UNTIL
345 AM CDT...

AT 308 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 15
MILES WEST OF LATEXO...OR 17 MILES NORTH OF AUSTONIO...MOVING EAST
AT 45 MPH.

HAIL UP TO ONE-HALF INCH AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAPELAND...LATEXO AND WECHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 3158 9526 3157 9520 3143 9527 3137 9568
      3142 9571 3145 9571 3146 9572 3146 9575
      3147 9574 3147 9572 3149 9573 3149 9574
      3151 9574 3153 9565 3154 9565 3159 9528
TIME...MOT...LOC 0808Z 262DEG 49KT 3143 9574

40
Special weather statement, Apr 27, 3:18 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
318 AM CDT WED APR 27 2016

TXZ176-195>198-270915-
MADISON TX-GRIMES TX-BURLESON TX-WASHINGTON TX-BRAZOS TX-
318 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...NORTHERN WASHINGTON...
NORTHWESTERN GRIMES...BRAZOS AND WESTERN MADISON COUNTIES UNTIL 415
AM CDT...

AT 317 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CALVERT TO NEAR CALDWELL TO NEAR FEDOR.
MOVEMENT WAS EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...NAVASOTA...MADISONVILLE...CALDWELL...WASHINGTON...
SOMERVILLE...SNOOK...BEDIAS...KURTEN...WIXON VALLEY...MILLICAN...KYLE
FIELD...LAKE SOMERVILLE DAM...NORMANGEE...IOLA...WELLBORN...INDEPENDENCE...
DEANVILLE AND CHRIESMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 3058 9680 3064 9679 3073 9662 3070 9656
      3074 9646 3091 9635 3107 9604 3109 9592
      3063 9592 3029 9616 3019 9675 3024 9673
      3025 9669 3030 9664 3032 9674 3039 9679
      3046 9690
TIME...MOT...LOC 0817Z 254DEG 43KT 3101 9670 3061 9673 3025 9702

40
Special weather statement, Apr 27, 3:35 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
335 AM CDT WED APR 27 2016

TXZ163-164-270900-
TRINITY TX-HOUSTON TX-
335 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON AND NORTHERN
TRINITY COUNTIES UNTIL 400 AM CDT...

AT 334 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES NORTHEAST OF GRAPELAND TO 7 MILES
NORTHWEST OF KENNARD TO NEAR LOVELADY. MOVEMENT WAS NORTHEAST AT 55
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOVELADY...KENNARD...WECHES...PENNINGTON AND CENTRALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 3157 9521 3158 9517 3156 9514 3155 9515
      3154 9514 3152 9510 3149 9511 3147 9510
      3144 9501 3142 9500 3138 9495 3134 9496
      3132 9490 3131 9490 3106 9544 3098 9556
      3138 9535 3157 9542 3159 9528
TIME...MOT...LOC 0834Z 234DEG 55KT 3161 9535 3142 9529 3106 9547

40

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 1:49 AM CDTSpecial Weather StatementHGXHouston56 min
Apr 27, 2:40 AM CDTSpecial Weather StatementHGXHouston, Madison65 min
Apr 27, 3:09 AM CDTSpecial Weather StatementHGXHouston36 min
Apr 27, 3:18 AM CDTSpecial Weather StatementHGXBrazos, Burleson, Grimes, Madison57 min
Apr 27, 3:35 AM CDTSpecial Weather StatementHGXHouston25 min
Apr 27, 3:42 AM CDTSevere Thunderstorm WarningHGXHouston, Trinity, Walker33 min
Apr 27, 4:08 AM CDTSpecial Weather StatementHGXAustin, Grimes, Waller52 min
Apr 27, 4:12 AM CDTSpecial Weather StatementHGXTrinity48 min
Apr 27, 4:25 AM CDTSevere Thunderstorm WarningHGXAustin, Brazoria, Fort Bend, Harris, Liberty, Montgomery and 4 more65 min
Apr 27, 4:26 AM CDTSevere Thunderstorm WarningHGXHouston, Madison, Polk, San Jacinto, Trinity, Walker49 min
Apr 27, 4:29 AM CDTSevere Thunderstorm WarningHGXHouston, Polk, Trinity46 min
Apr 27, 4:36 AM CDTTornado WarningHGXHarris, Montgomery24 min
Apr 27, 4:50 AM CDTTornado WarningHGXLiberty, Montgomery, San Jacinto25 min
Apr 27, 5:03 AM CDTSpecial Marine WarningHGX117 min
Apr 27, 5:12 AM CDTSevere Thunderstorm WarningHGXChambers, Harris, Liberty, Montgomery, Polk, San Jacinto and 1 more48 min
Apr 27, 5:17 AM CDTCoastal Flood AdvisoryHGXGalveston9 hr
Apr 27, 5:18 AM CDTSevere Thunderstorm WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty57 min
Apr 27, 5:20 AM CDTTornado WarningHGXPolk, San Jacinto25 min
Apr 27, 5:33 AM CDTSpecial Weather StatementHGXHarris, Montgomery, San Jacinto42 min
Apr 27, 5:51 AM CDTSevere Thunderstorm WarningHGXChambers, Galveston, Liberty54 min
Apr 27, 5:54 AM CDTTornado WarningHGXLiberty21 min
Apr 27, 6:08 AM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston37 min
Apr 27, 6:12 AM CDTSpecial Weather StatementHGXLiberty, Polk, San Jacinto, Trinity63 min
Apr 27, 6:50 AM CDTSpecial Marine WarningHGX115 min
Apr 27, 8:36 AM CDTSpecial Marine WarningHGX54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.